Texas, 2003Hail in Texas, March 25, 2003
March 25, 2003 · NWS MAF · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Mar 25, 2:20 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Mar 25, 2:20 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
220 PM CST TUE MAR 25 2003
UPPER TROUGH MOVING ACROSS REGION TODAY WITH RIDGE BUILDING IN
TONIGHT. A COLD FRONT MOVED THROUGH MOST THE AREA TODAY BRINGING A
NORTH WIND AND COOLER TEMPS. BELIEVE FRONT HAS PACKED UP AGAINST
WESTERN MOUNTAINS WITH LIGHT RADAR RETURNS BEING PICKED UP ALONG
CONVERGENCE LINE. MAY ADD LOW POPS OVER MOUNTAINS TONIGHT.
AN AREA OF SHOWERS HAVE BEEN SLIDING SOUTHWARD THROUGH EASTERN NEW
MEXICO ALL DAY. WILL ADD FIRST PERIOD PRECIP FOR SOUTHEAST NEW
MEXICO.
CAN EXPECT A RETURN TO WARMER TEMPS WEDNESDAY AS THE UPPER RIDGE
RETURNS WITH EVEN WARMER TEMPERATURES THURSDAY AS A WEST/SOUTHWEST
WIND KICKS IN. BY LATE THURSDAY ANOTHER UPPER TROUGH WILL START
MOVING IN FROM THE WEST. AT THE SURFACE A DEEP LEE-SIDE LOW WILL
DEVELOP PRODUCING A TIGHT PRESSURE GRADIENT. LOOK FOR WINDY
CONDITIONS FOR MOST OF THE AREA AND EXPECT A HIGH WIND WARNING WILL
BE NECESSARY FOR GDP. RAPID FIRE GROWTH WILL BE A CONCERN ON
THURSDAY AS TEMPERATURES WILL BE UNUSUALLY WARM WITH LOW RH AND WINDY
CONDITIONS. EXPECT A RED FLAG WILL BE NECESSARY.
THE SURFACE LOW WILL DRAG A STRONGER COLD FRONT THROUGH THE AREA
FRIDAY RETURNING THE AREA TO BELOW NORMAL TEMPS. WILL LEAVE SLIGHT
CHANCE STORMS IN FOR FRIDAY AS WILL HAVE STRONG LIFT WITH TROUGH
AND SHOULD BE ENOUGH MOISTURE AHEAD OF THE FRONT. TEMPERATURES
RECOVER REST OF WEEKEND INTO EARLY NEXT WEEK AS UPPER RIDGE BUILDS
BACK IN. INITIAL NUMBERS FOLLOW.
MAF BB 41/77/50/87/42 0000
CNM BB 40/79/47/89/43 2000
MRF BB 34/73/36/81/39 1000
FST BB 47/78/51/89/46 0000
.MAF...
TX...NONE.
NM...NONE.
72
Hazardous weather outlook, Mar 25, 2:35 PM CST, 1 hour 25 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-261000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
235 PM CST TUE MAR 25 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WINDY TO VERY WINDY CONDITIONS ARE POSSIBLE THURSDAY AS A STRONG
STORM SYSTEM MOVES OUT OF THE ROCKIES ONTO THE PLAINS. AT THIS TIME
THE STRONGEST WINDS ARE FORECASTED TO BE ACROSS THE GUADALUPE AND
DAVIS MOUNTAINS AND THE SOUTHEAST NEW MEXICO PLAINS.
STRONG WEST WINDS MAY COMBINE WITH LOW RELATIVE HUMIDITIES THURSDAY
TO CREATE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
12
Hail, Pecos
- When
- March 25, 4:00 PM CST to 4:12 PM CST
- Where
- Pecos County, 27 mi ESE of Hovey
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.450, -102.967
An isolated thunderstorm developed in southern Reeves County during the afternoon of the 25th. It briefly became severe as it propagated southeast across western and southern Pecos County. A spotter reported golfball size hail southeast of Hovey. The hail was described as being soft with most stones shattering upon impact with the ground.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, March 25, 2003$580,000 · F0 · 7 events
- Tornado and Flash Flood in Texas, March 25, 2003$85,000 · F0 · 5 events
- Damaging Winds in Texas, March 25, 2003$40,000 · 75 kt wind · 2 events
- Hail and Damaging Winds in Texas, March 25, 2003$26,000 · 1.5 in hail · 7 events
- Hail and Damaging Winds in Texas, March 25 to 26, 20031 in hail · 10 events
- Heavy Snow in Idaho, March 25 to 26, 20033 events
- Hail in Texas, March 25, 20031 in hail · 3 events
- Hail in Texas, March 25, 20030.75 in hail · 2 events
- Hail in Missouri, March 25, 20030.75 in hail · 1 event
- Hail in Missouri, March 25, 20031 in hail · 1 event
- Hail in Missouri, March 25, 20030.88 in hail · 1 event
- Hail in Missouri, March 25, 20030.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344738.